EconPapers    
Economics at your fingertips  
 

Long-term asset allocation, risk tolerance and market sentiment

Deniz Erdemlioglu and Robert Joliet ()

Journal of International Financial Markets, Institutions and Money, 2019, vol. 62, issue C, 1-19

Abstract: This paper studies optimal equity portfolios with long-term horizon under heterogeneous risk aversion levels. We focus on European stocks and empirically show that contemporaneous excess returns of semi-active strategies are negatively associated with market conditions and sentiment. Consistent with our long-horizon perspective, we find that the effects of sentiment measures on semi-active portfolio returns are sizeable and economically relevant, particularly in bull (post-crisis) periods, even after controlling for the five Fama-French factors, momentum, macro indicators and political uncertainty shocks either globally or country-wise. By contrast, the effects of sentiment measures on the passive (benchmark) portfolio appear to be negligible. The results further indicate that realized portfolio returns generated from our long-term strategies are considerably resilient to the episodes of flight-to-safety (risk-off) regimes.

Keywords: Asset management; Portfolio choice; Investment horizons; Investor and market sentiment; Fund performance; Signal processing (search for similar items in EconPapers)
JEL-codes: C61 D81 G11 G12 G14 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443119300757
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Long-term asset allocation, risk tolerance and market sentiment (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:62:y:2019:i:c:p:1-19

DOI: 10.1016/j.intfin.2019.04.004

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:62:y:2019:i:c:p:1-19